Medication and Drugs
Lexapro
Antidepressants

How do you support the person going through lexapro withdrawal?

123

Answer

User Avatar
Wiki User
10/20/2010

I have decided to answer this question posted on your website:

" How do you support the person going through Lexapro with drawls?"

I have been on my computer for two and a half hours reading what others have written about their experience with the consumption, withdrawal and general experience with Lexapro. What you have shared is huge. It helped me to figure out that the doctors did not transform my brain or remove a portion of it while in surgery couple weeks ago. As a result I am motivated to try to answer the following question as someone who needs lots of understanding love and support to get through this difficult time.

Please try to understand what they are going through and love them the same. Know they aren't crazy or obnoxious. They need your love and support so that they do not revert to using the medication. After taking 10mgs sometimes 20mgs of Lexapro for a period of four to six years for menopausal symptoms to keep my hormones balanced I grew fibroids, which resulted in a partial hysterectomy. With my MD's supervision, I weaned myself off the Lexapro almost simultaneously. Poor decision on my part. Now only three weeks after "Foot Surgery" and two weeks after the hysterectomy, I feel like a "zombie."

I feel like an alien has inhabited my body and I was lost somewhere while under the influence of the anesthetic. Daily I wake wondering if the woozy , light headed, weird stomach and nausea will ever go away. It is very odd to feel so different, you have known yourself for all your life then suddenly in an attempt to resolve one problem you create a monster.

I remember discussing my consumption of the Lexapro with my MD and asking it is addicting and he told me it was not. I beg to disagree... if it isn't, why do we have these awful withdrawal symptoms for so long? I have no experience with addictions but based on what I hear from drug addicts going through withdrawals, it sounds to me the same as what I am going through.

I encourage any one considering the use of any of these drugs to do your research, be thorough, because in my humble opinion, it is not always worth fixing a problem with a potential problem. Have some frank "heart to heart" with your physician and unless you really need to. I would try some alternative treatments.

Before spending the time this evening researching "Lexapro

withdrawals" on your site, I was not sure if the snippy, vacuous, woozy , light headed, mood swings etc. was a result of my surgeries. In case you are thinking it, yes... I was nuts making these monumental changes all at once but I am a very strong and resilient woman, also I have time off work which allows me "healing time."